Hail, Jasper
- When
- May 6, 6:05 PM CST
- Where
- Jasper County, 0.88 mi SE of Oronogo
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.190, -94.470
Isolated severe weather impacted the Ozarks Region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated severe weather impacted the Ozarks Region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 6, 12:49 PM CST, 5 hours 16 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 149 PM CDT Sun May 6 2018 ...Seasonably Warm and Unsettled Weather this Week... .SHORT TERM...(This afternoon through Monday) Issued at 135 PM CDT Sun May 6 2018 A mid-level shortwave trough will slide southeastward across the region this afternoon and evening. Also a weak surface front and low level convergence axis will drop southward across southern Missouri. While moisture quality is marginal steepening lapse rates and ample deep layer shear will support the development of isolated to scattered convection through early this evening across southern Missouri. A strong to possibly locally severe storm or two will be possible. Surface high pressure will build into the region tonight and Monday bringing tranquil spring weather. && .LONG TERM...(Monday Night through Sunday) Issued at 135 PM CDT Sun May 6 2018 An active weather pattern will evolve this week as a series of disturbances track through a northwesterly to quasi-zonal flow. The next chance of showers and thunderstorms will develop later Tuesday into at least Wednesday morning as a warm air/moisture advection pattern sets up ahead of the next passing shortwave trough. There is more uncertainty on the evolution of convective development later Wednesday and Wednesday night as a front lays up across the region. There is the potential for strong and even some severe storms during this time frame. Another upper level trough will track out of the Rockies into the northern and central Plains during late week causing a warm front to push north of the Ozarks region. This will allow our region to become well established in the warm sector ahead of the approaching storm system Friday and Saturday. The next substantial chance of storms will develop next Sunday as the storm system tracks east into the region. Otherwise seasonably warm temperatures can be expected through the upcoming week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1141 AM CDT Sun May 6 2018 Pilots can expect prevailing VFR conditions at area terminals this afternoon but with the potential for a few storms in the region. Mid to high level ceilings can be expected with development of isolated to scattered storms from mid afternoon into early this evening. Gust winds will occur near any storms. VFR conditions will prevail tonight into Monday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Foster
Hazardous Weather Outlook National Weather Service Springfield MO 340 PM CDT Sun May 6 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-072045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 340 PM CDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Isolated thunderstorms will develop this afternoon into early this evening mainly across far southern Missouri. A couple of these storms may become strong to locally severe. The most intense storms could produce large hail to the size of quarters and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The chance of thunderstorms will return later Tuesday through Thursday. There is a limited risk for severe weather during this time. Thunderstorms may again impact the region late next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
Special Weather Statement National Weather Service Springfield MO 232 PM CDT SUN MAY 6 2018 MOZ104-105-062015- Ozark MO-Taney MO- 232 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK AND EAST CENTRAL TANEY COUNTIES UNTIL 315 PM CDT... At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Price Place, or 16 miles northwest of Bull Shoals, moving southeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bull Shoals Lake... Theodosia... Pontiac... Sundown... Long Run... Isabella... Rueter... PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Bull Shoals Lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3660 9289 3668 9267 3650 9235 3650 9277 TIME...MOT...LOC 1932Z 312DEG 22KT 3659 9271 Burchfield
Special Weather Statement National Weather Service Springfield MO 625 PM CDT SUN MAY 6 2018 KSZ097-101-MOZ077-088-070000- Cherokee KS-Crawford KS-Barton MO-Jasper MO- 625 PM CDT SUN MAY 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE... SOUTHEASTERN CRAWFORD...SOUTHWESTERN BARTON AND NORTHWESTERN JASPER COUNTIES UNTIL 700 PM CDT... At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near Mindenmines, or near Pittsburg, moving southeast at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Northern Joplin... Pittsburg... Webb City... Prairie State Park... Carl Junction... Oronogo... Jasper... Airport Drive... Alba... Purcell... Nashville... Mindenmines... Carytown... Asbury... Neck City... Waco... Opolis... Yale... Lawton... This includes Interstate 49 between mile markers 50 and 55. LAT...LON 3739 9473 3753 9460 3730 9423 3710 9458 TIME...MOT...LOC 2322Z 315DEG 13KT 3742 9461 Burchfield
The Springfield radar (KSGF), 95 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 754193, 754194, 754195, 754196.